MAUDE Adverse Event Report: WARSAW ORTHOPEDICS ELEVATE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

WARSAW ORTHOPEDICS ELEVATE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 8880828
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare professional via field representative regarding patient with preop diagnosis- degenerate fusion, prior lami, revision involved in tlif procedure.It was reported that during procedure, product broke while trying to insert the implant in smaller disc space in the patient.There were no fragments left in the patient¿s body.Product was replaced with medtronic product.Alleged product was not implanted.There were no patient symptoms or complications reported as a result of the event.Patient is alive - no injury.
 
Additional Manufacturer Narrative
H3: device evaluated summary - visual and optical inspection revealed one of the tabs/ears of the implant has been broken off and one side has been cracked.There is no damage present on the nose of the implant.It appears the cage has been damaged from overload and impact force during the implantation process.Additional information- d9, g3, h3, h6.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ELEVATE SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key11053642
Report Number1030489-2020-01830
Device Sequence Number2684207
Product Code MAX
UDI-Device Identifier00643169430815
UDI-Public00643169430815
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K172199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2025
Device Model Number8880828
Device Catalogue Number8880828
Device Lot Number0615190W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2020
Supplement Date Received by Manufacturer05/11/2021
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR